Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 5, 2014, 9:05 AM CST for Attala County, Holmes County, Mississippi. It took effect at Feb 6, 2014, 4:30 AM CST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2014, 9:05 AM CST (15:05 UTC)
- In effect from
- Feb 6, 2014, 4:30 AM CST
- Expired
- Feb 10, 2014, 9:52 PM CST
- In force
- 5 days
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 16.60 ft at Feb 9, 2014, 6:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
049
WGUS44 KJAN 051505
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
905 AM CST WED FEB 5 2014
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-062105-
/O.NEW.KJAN.FL.W.0003.140206T1100Z-140208T0600Z/
/WSTM6.1.ER.140206T1100Z.140206T1800Z.140207T1500Z.NO/
305 PM GMT WED FEB 5 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO LATE FRIDAY NIGHT.
* AT 8:45 AM WEDNESDAY THE STAGE WAS 13.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW
AND WILL CONTINUE TO RISE TO NEAR 15.5 FEET BY TOMORROW EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 13.3 WED 09 AM 15.1 15.2 13.8 15.5 06 PM 02/06
$$11 follow-up statements
835
WGUS84 KJAN 060143
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
743 PM CST WED FEB 5 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-070743-
/O.EXT.KJAN.FL.W.0003.140206T1030Z-140208T0900Z/
/WSTM6.1.ER.140206T1030Z.140207T0000Z.140207T1800Z.NO/
743 PM CST WED FEB 5 2014
...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO LATE FRIDAY NIGHT.
* AT 6:45 PM WEDNESDAY THE STAGE WAS 14.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW
AND WILL CONTINUE TO RISE TO NEAR 15.5 FEET BY TOMORROW EVENING.
THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 14.2 WED 07 PM 15.1 15.3 13.9 15.5 06 PM 02/06
$$886
WGUS84 KJAN 061634
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1034 AM CST THU FEB 6 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-072234-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140210T1800Z/
/WSTM6.1.ER.140206T1055Z.140209T0600Z.140210T0300Z.NO/
1034 AM CST THU FEB 6 2014
...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL MONDAY AFTERNOON.
* AT 9:45 AM THURSDAY THE STAGE WAS 15.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY
EARLY SUNDAY MORNING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.2 THU 10 AM 15.4 15.2 15.5 15.5 12 AM 02/09
$$619
WGUS84 KJAN 070108
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
708 PM CST THU FEB 6 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-080708-
/O.CON.KJAN.FL.W.0003.000000T0000Z-140210T1800Z/
/WSTM6.1.ER.140206T1055Z.140207T0600Z.140210T0300Z.NO/
708 PM CST THU FEB 6 2014
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL MONDAY AFTERNOON.
* AT 6:45 PM THURSDAY THE STAGE WAS 15.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY
SUNDAY MORNING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.5 THU 07 PM 15.5 15.2 15.5 15.5 06 AM 02/09
$$782
WGUS84 KJAN 071643
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1043 AM CST FRI FEB 7 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-082243-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T0636Z/
/WSTM6.1.ER.140206T1055Z.140209T0600Z.140210T1536Z.NO/
1043 AM CST FRI FEB 7 2014
...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL LATE MONDAY NIGHT.
* AT 9:45 AM FRIDAY THE STAGE WAS 15.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY
EARLY SUNDAY MORNING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.5 FRI 10 AM 15.6 16.0 15.3 16.0 12 AM 02/09
$$201
WGUS84 KJAN 080137
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
737 PM CST FRI FEB 7 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-090737-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T0730Z/
/WSTM6.1.ER.140206T1055Z.140209T0600Z.140210T1630Z.NO/
737 PM CST FRI FEB 7 2014
...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL LATE MONDAY NIGHT.
* AT 6:45 PM FRIDAY THE STAGE WAS 15.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY
EARLY SUNDAY MORNING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.6 FRI 07 PM 15.7 15.9 15.3 16.0 12 AM 02/09
$$836
WGUS84 KJAN 081609
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1009 AM CST SAT FEB 8 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-092209-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T1612Z/
/WSTM6.1.ER.140206T1055Z.140209T1200Z.140211T0112Z.NO/
1009 AM CST SAT FEB 8 2014
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL TUESDAY MORNING.
* AT 9:45 AM SATURDAY THE STAGE WAS 16.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY
EVENING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.1 SAT 10 AM 16.5 15.8 14.0 16.5 06 AM 02/09
$$144
WGUS84 KJAN 090100
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
700 PM CST SAT FEB 8 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-100700-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T0900Z/
/WSTM6.1.ER.140206T1055Z.140209T0600Z.140210T1800Z.NO/
700 PM CST SAT FEB 8 2014
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL LATE MONDAY NIGHT.
* AT 5:45 PM SATURDAY THE STAGE WAS 16.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY
MIDNIGHT TONIGHT.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.4 SAT 06 PM 16.5 15.5 12.9 16.5 12 AM 02/09
$$311
WGUS84 KJAN 091634
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1034 AM CST SUN FEB 9 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-102234-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T1642Z/
/WSTM6.1.ER.140206T1055Z.140209T1530Z.140211T0142Z.NO/
1034 AM CST SUN FEB 9 2014
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL TUESDAY MORNING.
* AT 9:45 AM SUNDAY THE STAGE WAS 16.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS CRESTING AND WILL SLOWLY FALL TO BELOW
FLOOD STAGE BY LATE MONDAY EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.6 SUN 10 AM 16.0 13.7 11.0 CRESTING
$$912
WGUS84 KJAN 100055
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
655 PM CST SUN FEB 9 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-110655-
/O.CON.KJAN.FL.W.0003.000000T0000Z-140211T1642Z/
/WSTM6.1.ER.140206T1055Z.140209T1530Z.140211T0142Z.NO/
655 PM CST SUN FEB 9 2014
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL TUESDAY MORNING.
* AT 5:45 PM SUNDAY THE STAGE WAS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.5 SUN 06 PM 16.0 13.8 11.5 FALLING
$$052
WGUS84 KJAN 101629
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1029 AM CST MON FEB 10 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-111551-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T1551Z/
/WSTM6.1.ER.140206T1055Z.140209T1530Z.140211T0051Z.NO/
1029 AM CST MON FEB 10 2014
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL TUESDAY MORNING.
* AT 9:45 AM MONDAY THE STAGE WAS 15.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.7 MON 10 AM 13.8 11.4 9.4 FALLING
$$185
WGUS84 KJAN 110352
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
952 PM CST MON FEB 10 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
&&
MSC007-051-110422-
/O.CAN.KJAN.FL.W.0003.000000T0000Z-140211T1551Z/
/WSTM6.1.ER.140206T1055Z.140209T1530Z.140210T2337Z.NO/
952 PM CST MON FEB 10 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG BLACK RIVER AT WEST.
* AT 8:45 PM MONDAY THE STAGE WAS 14.6 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 5:37 PM MONDAY.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALLING TO BELOW 11 FEET ON
WEDNESDAY.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 14.6 MON 9 PM 13.6 11.3 9.2 FALLING
$$
DLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 5, 3:56 AM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Feb 5, 3:56 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 356 AM CST WED FEB 5 2014 .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)... COOL/DRY AIR CONTINUES TO FILTER ACROSS THE ARKLAMISS THIS MORNING ON THE LEADING EDGE OF STRONG SURFACE HIGH PRESSURE BUILDING OVER THE PLAINS. WIDESPREAD STRATUS CONTINUES TO COVER THE FA AND IT DOES NOT APPEAR ANY SIGNIFICANT BREAKS IN THE LOW CLOUDS WILL DEVELOP UNTIL POSSIBLY THIS AFTERNOON (MAINLY SOUTH OF I-20) PER LATEST RAP/HI-RES NAM GUIDANCE. TEMPERATURES ARE GOING TO STRUGGLE TO RISE AFTER SUNRISE AS A RESULT...AND WOULDN'T BE SURPRISED IF PORTIONS OF THE DELTA/AREAS ALONG HWY 82 STRUGGLE TO CLIMB OUT OF THE 30S TODAY. IF WE CAN SEE AT LEAST A LITTLE SUN OR THINNING OF THE CLOUDS FURTHER SOUTH SOME READINGS IN THE UPPER 40S/NEAR 50 SEEM REASONABLE. THE HI-RES GUIDANCE SUGGESTS THE STRATUS IS GOING TO BECOME WIDESPREAD ONCE AGAIN LATER TONIGHT UNDERNEATH SOME INCREASING HIGHER LEVEL CLOUDS STREAMING IN FROM THE SW. NOT SURE IF LOWS OFFERED BY THE 00Z MAV/ECMWF MOS IN THE MID 20S (EVEN LOW 20S IN A COUPLE SPOTS) ARE GOING TO WORK OUT CONSIDERING THE CLOUD COVER EXPECTED...AND HAVE OPTED TO RAISE LOWS A TAD TOWARD THE WARMER NAM GUIDANCE. WIND CHILL VALUES TONIGHT/EARLY TOMORROW MORNING WILL LIKELY FALL INTO THE TEENS NORTH OF I-20 THANKS TO A PERSISTENT NORTHERLY 10-12 MPH BREEZE. THU REMAINS A TRICKY FORECAST WITH REGARD TO PRECIP POTENTIAL AS THE RIGHT ENTRANCE REGION OF A MID/UPPER JET PASSES OVER THE ARKLAMISS AHEAD OF A DEAMPLIFYING MID LEVEL S/WV. NAM/GFS BUFR SOUNDINGS INDICATE A VERY DRY AIRMASS WILL BE IN PLACE ACROSS THE REGION THU MORNING WITH MID LEVEL MOISTURE INCREASING FOR A BRIEF TIME NEAR MID DAY COINCIDENT WITH INTENSIFYING LIFT ASSOCIATED WITH THE JET. THE OPERATIONAL NAM/GFS SHOW ALMOST NO QPF ACROSS THE FA THU...LIKELY OWING TO THE VERY DRY LOW LEVELS SHOWN IN THE MODELS. THE 03Z SREF ALSO CAME IN WITH VERY LITTLE TO NO QPF...WHILE THE 00Z ECMWF CONTINUES TO SHOW SOME SORT OF MEASURABLE PRECIP ACROSS AREAS S OF I-20. WILL HEDGE A BIT AND MENTION A SLIGHT CHANCE OF SOME SPRINKLES S OF I-20 THROUGH THE DAY...BUT CONFIDENCE IN THIS SOLUTION IS NOT GREAT GIVEN HOW DRY THE LOW LEVELS ARE. LAYER WET BULB PROFILES WOULD ACTUALLY SUGGEST SNOW FLURRIES IF WE SEE PRECIP REACHING THE GROUND BUT WILL TAPER THIS MENTION TO THE MORNING HOURS ACROSS FAR WESTERN ZONES CONSIDERING SFC TEMPS ARE FORECAST TO REACH THE UPPER 30S S OF I-20 BY THU AFTERNOON. THE CLOUDS WILL CLEAR OUT RATHER QUICKLY THU EVENING AS THIS WAVE PASSES. LOWS OFFERED BY THE MAV/ECMWF MOS ARE CHILLY FOR FRI MORNING WITH VALUES IN THE LOW-MID 20S...WHILE THE 00Z MET IS SEVERAL DEGREES WARMER. OPTED NOT TO MAKE ANY SIGNIFICANT CHANGES THE GFS...BUT WOULDN'T BE SURPRISED IF FORECAST VALUES ARE A TAD LOW CONSIDERING SOME UPPER CLOUDINESS THE MODELS HAVE FORECAST TO MOVE IN. /BK/ .LONG TERM...(FRIDAY THROUGH TUESDAY)... GFS/EURO COMING INTO BETTER AGREEMENT DURING THIS PERIOD AS COMPARED TO PAST FEW DAYS. BOTH AGREE THAT PROGRESSIVE FLOW WILL YIELD A LOW AMPLITUDE SHORTWAVE MOVING INTO THE REGION AT THE BEGINNING OF THE PERIOD. SPEED OF SYSTEM WILL LIMIT MOISTURE RETURN WITH ONLY LIGHT QPF EXPECTED. SOME CHANCE FOR LIGHT FREEZING RAIN WILL EXIST OVER MAINLY NORTHERN PORTIONS BY THE END OF THE EVENT AS SURFACE TEMPS DROP BELOW FREEZING. MORE AMPLIFICATION IN THE PATTERN LOOKS TO OCCUR MONDAY NIGHT INTO TUESDAY AS TROF DIGS OVER THE SW US ALLOWING FLOW TO BACK OVER THE REGION AND WARM AIR ADVECTION TO BEGIN. DIFFERENCES IN THE GFS AND EURO BEGIN CROPPING UP BY THIS TIME IN THE DEGREE OF LOW LEVEL WARMING OVER THE REGION. GFS WANTS TO MAINTAIN SURFACE HIGH CENTER OVER THE MID MS/OH VALLEY REGION WHICH WOULD KEEP SHALLOW NELY COLD AIR ADVECTION IN PLACE OVER THE REGION AND WARRANT SOME POSSIBILITY OF WINTRY PRECIPITATION OVER NORTHERN PORTIONS...ESPECIALLY AS LOW DEVELOPS IN THE GULF. EURO...ON THE OTHER HAND...WANTS TO MOVE HIGH CENTER NEAR THE EAST COAST WHICH WILL RESULT IN A MUCH DEEPER SOUTHERLY RETURN FLOW TO SET UP. IT EVEN MOVES THE WARM SECTOR INLAND OVER CENTRAL AND SOUTHERN SECTIONS WITH MID 50 DEW POINTS BY TUESDAY AFTERNOON. HAVE OPTED TO GO WITH THEIR AGREED UPON WET SCENARIOS...BUT DECIDED TO LEAVE OUT WINTRY PRECIP AT PRESENT TO SEE IF THEIR SCENARIOS COME INTO BETTER ALIGNMENT IN LATER MODEL RUNS. /26/ && .AVIATION...WDSPRD IFR CIG ARE PLAGUING THE REGION AND WL CONTINUE TO DO SO THRU AT LEAST 18Z. UNCERTAINTY EXISTS IN JUST HOW WDSPRD THE STRATUS WL BE THIS AFTN/ESPECIALLY S OF I-20. ITS VERY PSBL THESE CLOUDS WL BE STUBBORN AND STRUGGLE TO SCATTER MUCH BEFORE IFR STRATUS BECOMES WDSPRD ONCE AGAIN THIS EVENING/OVRNGT. NWLY SFC WINDS WL REMAIN STEADY IN THE 7-10 KT RANGE THIS MORNING AND MAY TRY TO GUST A BIT THIS AFTN. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 46 28 38 24 / 0 6 15 14 MERIDIAN 48 29 42 25 / 0 5 15 15 VICKSBURG 45 28 36 23 / 0 7 15 14 HATTIESBURG 53 28 43 25 / 0 8 15 15 NATCHEZ 48 27 37 23 / 0 9 15 13 GREENVILLE 39 25 32 21 / 0 3 11 14 GREENWOOD 41 25 34 19 / 0 2 12 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/26
Hazardous weather outlook, Feb 5, 3:57 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 357 AM CST WED FEB 5 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 357 AM CST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 45 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:26 PM CST | Special Weather Statement | JAN | Leake, Scott | 49 min |
| Feb 4, 6:32 PM CST | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Humphreys, Leflore, Sharkey and 2 more | 6 hr |
| Feb 4, 6:43 PM CST | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Simpson | 42 min |
| Feb 4, 7:06 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 39 min |
| Feb 4, 7:13 PM CST | Special Weather Statement | JAN | Lamar, Marion | 42 min |
| Feb 4, 7:25 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 50 min |
| Feb 4, 7:28 PM CST | Severe Thunderstorm Warning | JAN | Smith | 32 min |
| Feb 4, 7:49 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 41 min |
| Feb 4, 7:59 PM CST | Special Weather Statement | JAN | Jasper | 41 min |
| Feb 4, 8:11 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 49 min |
| Feb 4, 8:23 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 37 min |
| Feb 4, 8:30 PM CST | Special Weather Statement | JAN | Jasper | 45 min |
| Feb 4, 8:45 PM CST | Flash Flood Warning | JAN | Carroll, Forrest, Holmes, Lamar | 69 days |
| Feb 4, 10:24 PM CST | River Flood Warning | JAN | Neshoba | 4 days |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.